Safe sex is the best sex. That is one thing I have learned since starting to have sex over 2 years ago. Sometimes condoms just don’t cut it. I first went on the pill when I was 17 after I lost my virginity. I did not think that I would be hooking up with everyone I knew, but I wanted to be safe and secure just in case the situation arose. I stopped taking the pill when I started to become less sexually active, especially over quarantine. I quit taking it for 8 months and just recently got back on. After finishing my first pack since starting again, here is a list of 5 things that happened to me and may happen to you when you start birth control.
- Weird Cramps
When I was not on birth control and got regular periods, I never had cramps. If I did, it was very little and was normally days before my actual period. When I started my pill again, I get cramps daily. They aren’t the “bent over can’t breathe kind”, but more of the “uncomfortable and don’t want to move until it’s over kind”. They are manageable, but usually come out of nowhere and last for only a few seconds. More often than not I get them probably 3 to 4 times a day. A small price to pay to not have my period honestly.
- Emotional All The Time
I am not an overly emotional person. I used to maybe cry 3-4 times a month at most. A lot of things don’t make me upset enough to tears. However, ever since I restarted the pill, I am so overly emotional. I cried because I couldn’t find a movie to watch after work the other night. Never in my life have I been this way.
- Constantly Tired
I love to take naps. They are one of my favorite activities if I’m being honest. I love the snuggled up on the couch in a nice blanket while you have the TV on low kind of naps. However, these are not the naps I am talking about. I am talking about exhaustion naps. Where you are so tired and you have no idea why. I have actually stopped taking melatonin at night because I fall asleep as soon as I hit the pillow. It’s kind of a blessing and a curse, I guess.
I have chronic migraines so the pill was actually really hard for me to go on. Since I have medications I take for my migraines, I have to be a certain type of pill so that the chemicals of both of the medications don’t mix and cause me catastrophic damage. That is fun to think about. However, I have been having a spike in headaches. Not necessarily migraine strength, but the irritating pound that most people get when they get headaches. It is usually manageable and I just take a pain killer or two.
- Loss Of Period
Probably the most appealing aspect of the pill is the loss of periods. Now not all birth control does this and you need to talk to your doctor beforehand, but it is such a blessing. I don’t have to worry about accidental leakage or starting it unprepared. I restarted my birth control on the first day of my period last month and it ended 2 days later. It was like a miracle in disguise. Once again, speak to your doctor beforehand if this is a good option for you if you are considering the pill.
Birth control can be scary. I was scared when I first went on it 2 years ago and I was scared when I restarted it a month ago. However, safe and consensual sex is the absolute standard and should be practiced at all times. Please consult your doctor or OBGYN before getting on the pill (or any form of birth control) and see if it is a good and viable option for you!